Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 18, NWS Hastings, NE

September 17, 20075 counties in Nebraska; 5 counties in Kansas

NWS Hastings, NE issued this wind advisory at Sep 17, 2007, 3:54 AM CDT for 5 counties in Nebraska; 5 counties in Kansas. It took effect at Sep 17, 2007, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2007, 3:54 AM CDT (08:54 UTC)
In effect from
Sep 17, 2007, 12:00 PM CDT
Expired
Sep 17, 2007, 6:56 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 170854
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
354 AM CDT MON SEP 17 2007

...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON...

KSZ006-007-017>019-NEZ076-077-085>087-171700-
/O.NEW.KGID.WI.Y.0018.070917T1700Z-070918T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
354 AM CDT MON SEP 17 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

A TROUGH OF LOW PRESSURE WILL SLIDE INTO THE CENTRAL PLAINS TODAY
TIGHTENING THE PRESSURE GRADIENT. THIS WILL RESULT IN STRONG
SOUTH WINDS OUT AHEAD OF THE SYSTEM...OF AROUND 30 MPH WITH GUSTS
TO OVER 40 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
2 follow-up statements
000 
WWUS73 KGID 171549 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1049 AM CDT MON SEP 17 2007

KSZ006-007-017>019-NEZ076-077-085>087-180000-
/O.CON.KGID.WI.Y.0018.070917T1700Z-070918T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1049 AM CDT MON SEP 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

STRONG SOUTH WINDS AROUND 30 MPH...WITH GUSTS TO NEAR 45 MPH ARE
EXPECTED THIS AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE EARLY
THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 172356
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT MON SEP 17 2007

KSZ006-007-017>019-NEZ076-077-085>087-180100-
/O.CAN.KGID.WI.Y.0018.000000T0000Z-070918T0000Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
656 PM CDT MON SEP 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 16, 11:21 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Sep 16, 11:21 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT SUN SEP 16 2007

.AVIATION...06Z TAF. INTRODUCED A BRIEF PERIOD OF MVFR VSBYS
WITH SOME HAZE AS WINDS HAVE TURNED LIGHT. RIGHT NOW...DON/T
EXPECT THUNDERSTORMS TO WEST TO POSE SUBSTANTIAL RISK FOR
THE GRAND ISLAND AREA...ALTHOUGH SOME SHOWERS IN THE VICINITY
OF THE AIRPORT APPEAR POSSIBLE. BY LATE MORNING...WINDS TURN
SOUTH AND GUST TO NEARLY 30KTS. COULD BE SOME THUNDERSTORM
ACTIVITY DURING THE FINAL 6HRS OF THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT SUN SEP 16 2007/

AVIATION...00Z TAF. VFR CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. A WARM FRONT WILL LIFT/TRANSPOSE NORTH TONIGHT
AND TURN WINDS FROM THE SOUTHEAST TO SOUTH...AND GENERATE SOME
MID CLOUDS. WILL HOLD OFF ANY AN VSBY/CIG RESTRICTIONS OR PRECIP
AT THIS TIME. DURING THE FINAL 9 TO 12 HOURS OF THE FORECAST
PERIOD...SOUTH WINDS OF 20 TO 28 KTS WILL BE COMMON.

PREV DISCUSSION... /ISSUED 308 PM CDT SUN SEP 16 2007/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.  MAIN FOCUS IS ON
THUNDERSTORMS THROUGH THE PERIOD.  CONVECTION WHICH MOVED THROUGH
EARLIER TODAY HAS SHIFTED TO OUR EAST. THIS ACTIVITY WAS ASSOCIATED
WITH THE PASSAGE OF A MID LEVEL SHORTWAVE TROUGH AND IN WARM AIR
ADVECTION AHEAD OF A WARM FRONTAL BOUNDARY TO OUR SOUTH. STRATUS
WHICH PLAGUED OUR AREA THROUGH THE MORNING HAS FINALLY ERODED THIS
AFTERNOON. LOW TEMPERATURES TONIGHT WILL BE DEPENDENT UPON HOW
MUCH TEMPERATURES CAN RECOVER YET TODAY AND WILL CONTINUE TO
MONITOR THE TEMPERATURE TRENDS.

TONIGHT...THE WARM FRONTAL BOUNDARY TO OUR SOUTH WILL BEGIN TO LIFT
TO THE NORTH.  AN INCREASING LOW LEVEL JET TO AROUND 50KTS OVER THE
BOUNDARY WILL AID IN PRODUCING ELEVATED CONVECTION PRIMARILY AFTER
03Z.  THE NAM INDICATES ELEVATED MOST UNSTABLE CAPES OF 2000 TO 3000
J/KG ALONG AND AHEAD OF THE WARM FRONT...WHICH MODELS PROG TO
QUICKLY LIFT TO THE NORTH BY AROUND 09Z...WHILE A SURFACE TROUGH
APPROACHES FROM THE WEST.

ON MONDAY...SOUTHWEST FLOW ALOFT AND SOUTHERLY FLOW AT THE SURFACE
IS ENHANCED AS THE UPPER TROUGH APPROACHES FROM THE WEST AND THE
ASSOCIATED SURFACE TROUGH DEEPENS. AHEAD OF THE BOUNDARY...VERY
STRONG SOUTHERLY WINDS ARE EXPECTED IN OUR EAST AND SOUTHEAST
COUNTIES. WINDS IN THIS AREA MAY REACH WIND ADVISORY CRITERIA AS
WINDS BECOME UNIDIRECTIONAL AND FORECAST SOUNDINGS INDICATING
MIXING TO AROUND 750MB.

WARMER TEMPERATURES ARE EXPECTED ON MONDAY WITH THE WARM FRONT TO
OUR NORTH...AND THIS NORTHERN AREA WILL ALSO BE THE PRIMARY FOCUS
FOR SEVERE WEATHER.  THUNDERSTORMS DO REMAIN POSSIBLE HOWEVER AS THE
MID LEVEL TROUGH AND SURFACE LOW ADVANCE FARTHER EAST ONTO THE
PLAINS STATES...WITH BETTER TIMING FOR CONVECTION MONDAY NIGHT.

LONG TERM...FOR 12Z TUESDAY THROUGH NEXT SUNDAY.

TUESDAY IS SETTING UP TO BE ANOTHER ACTIVE WEATHER DAY ACROSS THE
REGION AS A STRONG SHORT WAVE HELPS PUSH A DECENT COLD FRONT ACROSS
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.  AHEAD OF THIS
BOUNDARY DEEP LOW LEVEL MOISTURE SHOULD AID IN PRODUCING MODERATE TO
HIGH INSTABILITY THROUGH THE DAY ACROSS THE AREA.  THIS ALONG WITH
STRONG MOISTURE CONVERGENCE AND MINIMAL INHIBITION ALONG THE
ADVANCING BOUNDARY SHOULD SET THE STAGE FOR SCATTERED CONVECTION
THROUGH MOST OF THE DAY.  ANTICIPATE SOME SEVERE THUNDERSTORMS WITH
THIS CONVECTION AS DEEP LAYER SHEAR OF 35-45 KTS IN COMBINATION WITH
1500-2500 J/KG OF ML CAPE SHOULD PRIME THE ATMOSPHERE FOR STRONG TO
SEVERE CONVECTION.  TEMPERATURES ON TUESDAY WILL BE VERY TRICKY
GIVEN TIMING OF THE FRONT AND EXTENT OF CONVECTION BUT WILL AIM FOR
HIGHS IN THE MID 70S NEAR ORD TO THE MID 80S NEAR BELOIT.

THE UPPER WAVE THEN SLIDES EAST OF THE REGION ON WEDNESDAY AS THE
COLD FRONT SLIPS SOUTH BEFORE STALLING NEAR THE KANSAS...OKLAHOMA
BORDER.  EXPECT SOME ISOLATED CONVECTION MAY LINGER INTO THE EARLY
MORNING HOURS EAST OF A YORK TO OSBORNE LINE BUT OTHERWISE DRY
CONDITIONS LOOK TO PREVAIL ACROSS THE FORECAST AREA FROM MID MORNING
INTO THE EARLY EVENING.  HOWEVER...THE FRONT THEN BEGINS TO PULL
BACK NORTH WEDNESDAY NIGHT AS A DEEP UPPER TROUGH STARTS DIGGING
INTO THE SOUTHWEST CONUS.  ALTHOUGH THE FORCING WILL NOT BE
STRONG...ENOUGH ELEVATED THETA-E ADVECTION IS SHOWN IN THE MODELS TO
INDICATE AT LEAST A SLIGHT CHANCE FOR SOME CONVECTION WEDNESDAY
NIGHT.

THE PATTERN THEN TURNS QUIET FROM THURSDAY THROUGH SATURDAY AS THE
DEEP UPPER TROUGH WILL CONTINUE TO SPIN SLOWLY EAST ACROSS THE
SOUTHWEST CONUS WHILE A BROAD SURFACE TROUGH OF LOW PRESSURE
PREVAILS ACROSS THE CENTRAL PLAINS.  EXPECT TEMPERATURES UNDER THIS
SETUP TO CLIMB INTO THE MID 80S TO NEAR 90 EACH DAY.  HOWEVER...THE
MODELS DIFFER CONSIDERABLY WITH HOW QUICK THIS WAVE IS KICKED OUT OF
THE SOUTHWEST FROM SUNDAY INTO EARLY NEXT WEEK. THE GFS LOOKS LIKE
AN OUTLIER AT IT COMPLETELY CUTS OFF THIS WAVE FROM THE UPPER FLOW
AND BEGINS TO RETROGRADE THE SYSTEM INTO THE WESTERN PACIFIC.  THE
12Z ECMWF ON THE OTHER HAND IS VERY PROGRESSIVE WITH THIS WAVE AND
ATTEMPT TO KICK THE SYSTEM INTO THE PLAINS BY LATE SATURDAY INTO
SUNDAY.  THE UKMET STAYS SOMEWHERE IN THE MIDDLE WITH THIS SYSTEM
AND APPEARS TO MATCH THE ENSEMBLE MEAN. AT THIS POINT...CONFIDENCE
IN ANY SOLUTION IS FAIRLY LOW AND WILL AIM CLOSER TO THE MIDDLE
SOLUTION OF THE ENSEMBLE MEAN AND UKMET. GIVEN THIS SETUP...AREA
MIGHT START SEEING A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 16, 9:12 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT SUN SEP 16 2007

KSZ005>007-017>019-171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
912 PM CDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS PORTIONS OF
THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE
STORMS MONDAY EVENING THROUGH TUESDAY COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-060>064-072>077-082>087-171200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
912 PM CDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO PARTS OF SOUTH
CENTRAL NEBRASKA FROM THE WEST...AND ALSO DEVELOP DURING THE
OVERNIGHT HOURS.

THE THUNDERSTORMS SHOULD GENERALLY BE NON SEVERE...BUT MAY BE CAPABLE
OF PRODUCING GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. IN PARTICULAR...
AREAS TO THE WEST OF A LINE FROM ALMA...TO KEARNEY...TO ORD...
HAVE A GREATER RISK OF STRONGER WIND GUSTS UP TO 50 MPH WITH
THUNDERSTORMS BETWEEN 10 PM AND 2 AM TONIGHT.

MUCH OF THE THUNDERSTORM ACTIVITY SHOULD DIMINISH OR MOVE NORTH OF
THE AREA BY EARLY MORNING MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS PORTIONS OF
THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE
STORMS MONDAY EVENING THROUGH TUESDAY COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 6:12 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks45 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.